My child started risperal recently. Takes one in morning one at night. He been sleeping good lately but sleeps in so late now. Its summer now but he cant do this when school starts up again. Does this med cause so much sleepiness? Im concerned. Does anyone child take this medicine? Does once a day in the morning work better? Does taking it at night only work? I know every child different. Just want some info on experiences with sleepiness or sleeping too much. We will see doctor next week and let him… read more
My son is on Risperdal (the generic form Risperdone) he sleeps well of course, and gets up early. Been on it for 8 years, no major side effects, no liver problems, no breasts, no weight gain, no constipation. He only takes 1mg once a day.
My son does and it has been a godsend for his anxiety. Initially he was tired during the day but thats because dosage was too high so adjusted. J sleeps in in the summer too and I LOVE it..lol gives me a break in the morning and filling the day is less consuming. But when school comes after a week or 2 (like even a typical kid) he adjusts to school hours, even up before me sometimes..lol We all adjust from summer to winter sleep, I wouldnt worry:)
risperidal is a very strong sedative. Is it helping your son learn and function throughout the day? It is one that I have seen more negatives than positives, but there are some on here that say it has been a big help. But to answer your question, yes it absolutely causes heavy tiredness.
Max doesn't take the same thing, but he also takes his in part for sleep. He's taking one in the morning, 1.5 at night. To begin with , it had a pretty strong effect on him (knocked him out!) but by this point, several months later, he's become quite used to it and doesn't really even notice it. Both good and bad, I guess =) But- would risperal similar, in that it would get less potent after a while? Maybe he'd be able to wake up more easily after a while...? Just wondering!